Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 34, NWS Amarillo, TX

May 5, 2007Collingsworth County, Wheeler County, Texas

NWS Amarillo, TX issued this tornado warning at May 5, 2007, 7:25 PM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2007, 7:25 PM CDT (00:25 UTC)
Expired
May 5, 2007, 8:00 PM CDT
In force
35 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Collingsworth County, TX, Wheeler County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 12:15 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3236 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 060025
TORAMA
TXC087-483-060100-
/O.NEW.KAMA.TO.W.0034.070506T0025Z-070506T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 800 PM CDT

* AT 719 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO OVER
  NORTHEASTERN COLLINGSWORTH COUNTY...OR ABOUT 12 MILES SOUTHEAST OF
  SHAMROCK...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3503 10021 3502 10002 3526 10002 3526 10022

$$
1 follow-up statement
000 
WWUS54 KAMA 060041
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT SAT MAY 5 2007

TXC087-060051-
/O.CAN.KAMA.TO.W.0034.000000T0000Z-070506T0100Z/
COLLINGSWORTH TX-
741 PM CDT SAT MAY 5 2007

...THE TORNADO WARNING FOR COLLINGSWORTH COUNTY IS CANCELLED...

LAT...LON 3521 10001 3518 10001 3519 10019 3532 10018
      3533 10017 3533 10007 3534 10006 3534 9999
      3522 9999

$$

TXC483-060100-
/O.CON.KAMA.TO.W.0034.000000T0000Z-070506T0100Z/
WHEELER TX-
741 PM CDT SAT MAY 5 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN WHEELER COUNTY...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS
LOCATED OVER EXTREME SOUTHEASTERN WHEELER COUNTY...OR ABOUT 12 MILES
EAST OF SHAMROCK...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3521 10001 3518 10001 3519 10019 3532 10018
      3533 10017 3533 10007 3534 10006 3534 9999
      3522 9999

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 3:15 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 5, 3:15 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT MAY 5 2007

.DISCUSSION...
DRYLINE HAS MOVED INTO ERN TX PNHDL...WITH SFC DWPTS IN MID-50S TO
MID-60S LYING AHEAD OF DRYLINE.  WILL CONTINUE MENTION OF POSSIBLY
SEVERE TSTMS TNGT IN ERN ZONES...ALLOWING FOR POSSIBILITY OF DRYLINE
RETREATING DURING EARLY EVE.  ISOLATED CONVECTION OCCURRING OVER ERN
NM AT THIS TIME...WHERE COLDER TEMPS AND STRONGER WINDS ALOFT ARE
ASSISTING DEVELOPMENT.  ASSOCIATED CDFNT WILL MAKE HEADWAY INTO WRN
AND CENTRAL ZONES TNGT...SO LOW POPS RETAINED WEST OF DRYLINE.

DEEP MSTR EXPECTED TO BE IN PLACE OVER ERN ZONES ON SUN...WITH TSTMS
EXPECTED AGAIN.  HAVE INCREASED POPS SUN AND SUN NGT OVER ERN
ZONES.  HAVE ALSO INCREASED POPS ON MON...AS DEEPENING LONGWAVE TROF
ALLOWS DEEP MSTR RETURN INTO ERN ZONES.  POPS RETAINED MON NGT THRU
WED...AS H5 TROF MOVES SLOWLY EWD.  FOR THU AND BEYOND...H5 TROF
PULLS E OF FCST AREA...WITH DRY NW FLOW ALOFT COMMENCING AS H5 RDG
BUILDS INTO AREA.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                55  78  51  66  50 /  20  30  20  30  30
BEAVER OK                  61  74  56  72  49 /  50  50  50  30  30
BOISE CITY OK              45  72  46  63  44 /  20  30  30  30  30
BORGER TX                  61  77  55  71  52 /  20  30  20  30  30
BOYS RANCH TX              52  78  53  67  47 /  20  30  20  30  30
CANYON TX                  52  78  51  64  49 /  20  30  20  30  30
CLARENDON TX               63  79  57  69  53 /  30  30  30  40  40
DALHART TX                 48  73  48  64  44 /  20  30  20  30  30
GUYMON OK                  51  75  53  68  47 /  20  40  30  30  30
HEREFORD TX                50  77  49  63  48 /  20  20  20  30  30
LIPSCOMB TX                62  77  57  71  53 /  50  60  50  30  30
PAMPA TX                   63  74  54  67  53 /  30  40  30  30  30
SHAMROCK TX                65  75  62  69  55 /  40  50  50  40  40
WELLINGTON TX              65  77  64  71  56 /  40  50  50  40  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

07/03
Hazardous weather outlook, May 5, 12:49 PM CDT, 6 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1249 PM CDT SAT MAY 5 2007

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1249 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE PANHANDLES
TODAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
FORM ALONG AND EAST OF THE DRYLINE LATE THIS AFTERNOON OR THIS
EVENING. THE POTENTIAL FOR STORMS IS EXPECTED TO REMAIN EAST OF LINE
EXTENDING FROM GUYMON TO AMARILLO. WITHIN THIS AREA...THERE IS A
MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM
BEAVER OKLAHOMA TO CANADIAN TEXAS AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS EAST OF LINE EXTENDING FROM LIBERAL KANSAS TO CLAUDE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW
STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE.

A WIND ADVISORY IS ALSO IN EFFECT FOR TODAY ACROSS THE OKLAHOMA
PANHANDLE...WHERE STRONG SOUTHWEST WINDS OF UP TO 35 MPH ARE EXPECTED
ALONG WITH GUSTS TO 50 MPH. CAUTION IS ADVISED ON AREA LAKES ACROSS
THE TEXAS PANHANDLE AS WINDS ARE EXPECTED TO REMAIN JUST BELOW
ADVISORY LEVEL CRITERIA.

STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN AN
INCREASED FIRE DANGER...ESPECIALLY ACROSS THE WESTERN THIRD OF THE
TEXAS AND OKLAHOMA PANHANDLES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY ACROSS ALL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH
SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN
SECTIONS OF THE PANHANDLES THIS EVENING. EMERGENCY MANAGERS AND
SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER
DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO.

SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY.

SP

In the hours before

Local storm report, May 5, 1:33 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
133 PM CDT SAT MAY 05 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TSTM WND GST     FOLLETT                 36.43N 100.14W
05/05/2007  E60 MPH          LIPSCOMB           TX   FIRE DEPT/RESCUE

            THUNDER AND LIGHTENING WITH BRIEF PERIOD OF HEAVY RAIN
            AND WINDS UP TO 60 MILES AN HOUR.

&&

GW
Local storm report, May 5, 7:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT SAT MAY 05 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             6 NE LUTIE              35.08N 100.15W
05/05/2007  E1.75 INCH       COLLINGSWORTH      TX   NWS OFFICE

&&

RTW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:06 PM CDTSevere Thunderstorm WarningAMAWheeler54 min
May 5, 11:22 PM CDTSevere Thunderstorm WarningAMAOchiltree53 min
May 5, 11:45 PM CDTTornado WarningAMAGray31 min
May 6, 12:02 AM CDTSevere Thunderstorm WarningAMADonley58 min
May 6, 12:10 AM CDTSevere Thunderstorm WarningAMAArmstrong65 min
May 6, 12:33 AM CDTSevere Thunderstorm WarningAMAGray57 min
May 6, 12:51 AM CDTSevere Thunderstorm WarningAMAHemphill54 min
May 6, 1:11 AM CDTSevere Thunderstorm WarningAMAArmstrong64 min
May 6, 1:28 AM CDTSevere Thunderstorm WarningAMAGray62 min
May 6, 2:18 AM CDTSevere Thunderstorm WarningAMAWheeler57 min
May 6, 5:33 AM CDTSevere Thunderstorm WarningAMACollingsworth57 min
May 6, 6:15 AM CDTSevere Thunderstorm WarningAMAWheeler60 min
May 6, 5:31 PM CDTSevere Thunderstorm WarningAMAHemphill59 min
May 6, 6:13 PM CDTSevere Thunderstorm WarningAMACollingsworth62 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.